Alert archive / Alabama / Tornado Warnings in 2009

Tornado Warning 35, NWS Huntsville, AL

April 10, 2009DeKalb County, Alabama

NWS Huntsville, AL issued this tornado warning at Apr 10, 2009, 4:40 PM CDT for DeKalb County, Alabama. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2009, 4:40 PM CDT (21:40 UTC)
Expired
Apr 10, 2009, 4:56 PM CDT
In force
16 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

County DeKalb County, AL

The radar

The Northeast Alabama radar (KHTX), 75 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 11:23 AM CDTTornado Watch PDSSPC8 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2009-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 648 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2009-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 404 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
648 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
490 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
404 m²/s²
0-3 km storm-relative helicity
474 m²/s²
Significant tornado parameter
2.0
Supercell composite
12.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KHUN 102140
TORHUN
ALC049-102215-
/O.NEW.KHUN.TO.W.0035.090410T2140Z-090410T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
440 PM CDT FRI APR 10 2009

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN DEKALB COUNTY IN NORTHEAST ALABAMA...

* UNTIL 515 PM CDT

* AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR ARONA...OR
  ABOUT NEAR BOAZ...MOVING EAST AT 30 MPH.

* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
  RODENTOWN.
  CROSSVILLE.
  SKIRUM.
  COLLINSVILLE.
  LEBANON.
  DOG TOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
NORTHEASTERN ALABAMA.

&&

LAT...LON 3438 8562 3437 8563 3437 8565 3435 8566
      3426 8577 3426 8580 3424 8582 3424 8583
      3420 8584 3420 8610 3430 8610 3446 8558
TIME...MOT...LOC 2140Z 254DEG 27KT 3421 8606

$$

KULA
2 follow-up statements
000 
WWUS54 KHUN 102147
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
447 PM CDT FRI APR 10 2009

ALC049-102215-
/O.CON.KHUN.TO.W.0035.000000T0000Z-090410T2215Z/
DEKALB AL-
447 PM CDT FRI APR 10 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
SOUTHWESTERN DEKALB COUNTY...

AT 447 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION.  THIS TORNADO WAS LOCATED
NEAR RODENTOWN...OR ABOUT 12 MILES EAST OF BOAZ...MOVING EAST AT 30 
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COLLINSVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF 
BALL SIZED HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
NORTHEASTERN ALABAMA.

&&

LAT...LON 3427 8600 3436 8571 3426 8577 3426 8580
      3424 8582 3424 8583 3420 8584 3420 8610
TIME...MOT...LOC 2148Z 254DEG 27KT 3423 8594

$$

KULA
000 
WWUS54 KHUN 102156
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
456 PM CDT FRI APR 10 2009

ALC049-102206-
/O.CAN.KHUN.TO.W.0035.000000T0000Z-090410T2215Z/
DEKALB AL-
456 PM CDT FRI APR 10 2009

...THE TORNADO WARNING FOR SOUTHWESTERN DEKALB COUNTY IS CANCELED...

WEATHER SERVICE DOPPLER RADAR INDICATED THE TORNADIC THUNDERSTORM
THAT PROMPTED THE WARNING HAD MOVED OUT OF THE COUNTY. THEREFORE THE
TORNADO WARNING HAS BEEN CANCELED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
NORTHEASTERN ALABAMA.

LAT...LON 3427 8600 3436 8571 3426 8577 3426 8580
      3424 8582 3424 8583 3420 8584 3420 8610
TIME...MOT...LOC 2156Z 254DEG 27KT 3424 8587

$$

KULA

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Apr 10, 4:20 PM CDT, 20 minutes earlier.

Area forecast discussion, Apr 10, 4:20 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
420 PM CDT FRI APR 10 2009

.DISCUSSION...
ANOTHER BUSY DAY ACROSS THE TENNESSEE VALLEY...AS AN UNSTABLE AIRMASS
AND STRONG COLD FRONT HELPED TO CREATED CONDITIONS FAVORABLE FOR
NUMEROUS SEVERE THUNDERSTORMS. HAIL UP TO SOFTBALL IN SIZE WAS NOTED
ALONG WITH SOME TORNADO TOUCHDOWN. THE FRONTAL BOUNDARY EXTENDED
SOUTH OF LOW PRESSURE WEST OF LOUISVILLE ALONG THE OHIO RIVER...TO
EAST OF NASHVILLE...TO EAST OF HUNTSVILLE AND NW OF CULLMAN. WINDS
NOT DIRECTLY ASSOCIATED WITH CONVECTION EAST OF THE FRONT PRODUCED
WINDS IN THE 20-30 MPH RANGE WITH HIGHER GUSTS...PROMPTING THE
ISSUANCE OF A WIND ADVISORY.

THE WIND ADVISORY IS SET TO EXPIRE AT 7 PM. GIVEN STRONG WINDS IN THE
25-35 MPH RANGE AT THE MUSCLE SHOALS AIRPORT...WILL BE PRUDENT TO LET
THE WARNING REMAIN IN EFFECT INTO THE EARLY EVENING. WILL LET THE
EVENING SHIFT EVALUATE ON IF THEY WISH TO LET THE WARNING EXPIRE ON
SCHEDULE...OR EXTEND IT A BIT FURTHER. OTHERWISE...WITH THE PASSAGE
OF THE FRONTAL BOUNDARY...THE THREAT FOR MORE SHOWERS AND T-STORMS
HAS ENDED. WRAP AROUND LOWER LEVEL MOISTURE WEST OF THIS SYSTEM WILL
KEEP MOSTLY CLOUDY SKIES IN PLACE INTO SATURDAY MORNING. CLOUDS
SHOULD DIMINISH DURING SATURDAY MORNING WITH AN OTHERWISE NICE DAY
EXPECTED. HIGH TEMPS UNDER SOME COLD AIR ADVECTION WILL ONLY WARM
INTO THE LOWER/MID 60S.

ANOTHER SYSTEM WILL BRING AN INCREASE OF CLOUDS TO THE REGION DURING
EASTER SUNDAY. HAVE DECIDED TO HOLD ON TO A SLIM CHANCE FOR LATE
AFTERNOON CONVECTION ACROSS FAR NW ALABAMA...DRY WEATHER IS OTHERWISE
EXPECTED. A GOOD MOISTURE RETURN AND DECENT DYNAMICS WILL BRING WITH
IT A LIKELY CHANCE OF SHOWERS AND THUNDERSTORMS FOR SUNDAY NIGHT AND
MONDAY. SOME OF THESE STORMS PER A QUICK LOOK AT SOUNDINGS COULD BE
STRONG. SHOWER ACTIVITY SHOULD END MONDAY NIGHT...WITH A RETURN OF
DRY CONDITIONS AND NEAR SEASONABLE WEATHER FOR THE MIDDLE OF THE WEEK.
HAVE NOT MADE ANY BIG CHANGES FURTHER OUT. HAVE KEPT A CHANCE OF
CONVECTION IN THE FORECAST FOR THURSDAY AND FRIDAY.

SEE OUR LOCAL STORM REPORTS AT HUNLSRHUN OR NWUS54 KHUN FOR MORE
INFORMATION.

&&

.AVIATION...
NO CHANGES FROM 18Z AVIATION DISCUSSION.

SOUTHERLY WINDS HAVE FINALLY PICKED UP AND ARE SUSTAINED AROUND
20KT WITH GUSTS TO AROUND 30KT...AND EXPECT THIS TO CONTINUE AT
BOTH TAF SITES THROUGH THE AFTERNOON HOURS. A BROKEN LINE OF
TSRA CONTINUES TO DEVELOP OVER NE MS AND IS ABOUT TO CROSS INTO
ALABAMA OVER THE NEXT HALF HOUR. TIMING OF LINE ONSET...BASED ON
RADAR TRENDS...WOULD BE AROUND 1730Z AT KMSL AND AROUND 19Z AT KHSV.
A 1 TWO 2 HOUR WINDOW OF LOWER CEILINGS BELOW 2000 FT...+TSRA...AND
VISIBILITIES BELOW 3 MILES CAN BE EXPECTED AS THIS LINE PUSHES
THROUGH. FRONT SHOULD PUSH EAST OF THE AREA AROUND 01Z AT KMSL AND
02Z AT KHSV...BRINGING PARTLY CLOUDY CONDITIONS TO THE AREA AND
WINDS AROUND 10KT SWITCHING TO THE NORTHWEST.

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    48  65  43  70  57 /  20   0   0  10  70
SHOALS        46  64  43  69  57 /  10   0   0  20  70
CULLMAN       47  65  44  70  57 /  20   0   0  10  70
FAYETTEVILLE  47  62  42  68  56 /  20   0   0  10  70
ALBERTVILLE   48  67  44  70  56 /  20   0   0  10  70
FORT PAYNE    49  64  44  70  54 /  30   0   0   0  70

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING ZONES:
     COLBERT...CULLMAN...DEKALB...FRANKLIN AL...JACKSON...
     LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
     MORGAN.

TN...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING ZONES:
     FRANKLIN TN...LINCOLN...MOORE.

&&

RSB
Hazardous weather outlook, Apr 10, 3:33 PM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
333 PM CDT FRI APR 10 2009

ALZ001>010-016-TNZ076-096-097-110300-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
333 PM CDT FRI APR 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A BROKEN LINE OF STRONG TO SEVERE THUNDERSTORMS WILL SWEEP ACROSS
THE REMAINDER OF NORTHEAST ALABAMA THROUGH LATE AFTERNOON. AREAS
EAST OF A LINE FROM SCOTTSBORO TO UNION GROVE TO CULLMAN WILL REMAIN
UNDER THE GUN FOR SEVERE THUNDERSTORMS THROUGH 600 PM. SEVERE
STORMS WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL UP TO SOFTBALL
SIZE...STRONG TORNADOES...AND DAMAGING WINDS. IN ADDITION...A FEW
CASES OF FLASH FLOODING ARE ALSO POSSIBLE.

THE THREAT OF SEVERE WEATHER SHOULD DIMINISH ACROSS NORTHEAST
ALABAMA BY EARLY EVENING AS THE FRONT MOVES THROUGH. HOWEVER...ONCE
THE FRONT PASSES...STRONG WEST TO NORTHWEST WINDS WITH OCCASIONAL
GUSTS TO 35 MPH CAN BE EXPECTED THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

ANOTHER POTENT STORM SYSTEM WILL GENERATE SHOWERS AND THUNDERSTORMS
ACROSS THE AREA LATE SUNDAY INTO MONDAY. STRONG TO SEVERE
THUNDERSTORMS WILL BE A POSSIBILITY WITH THIS SYSTEM AS WELL.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
REQUESTED THROUGH THE EARLY EVENING HOURS.

KDW/CBD

In the hours before

Local storm report, Apr 10, 2:32 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
232 PM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     HAIL             12 SE ATHENS            34.68N 86.82W
04/10/2009  E1.00 INCH       LIMESTONE          AL   EMERGENCY MNGR

            QUARTER SIZE HAIL REPORTED 3 MILES EAST OF SALEM.

0156 PM     HAIL             7 N MOULTON             34.58N 87.29W
04/10/2009  E1.75 INCH       LAWRENCE           AL   EMERGENCY MNGR

            NUMEROUS REPORTS OF GOLF BALL SIZE HAIL IN THE LEISURE
            AND LANGTOWN COMMUNITIES.

&&

KWEBER
Local storm report, Apr 10, 3:14 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
314 PM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 PM     HAIL             HATTON                  34.56N 87.41W
04/10/2009  E1.25 INCH       LAWRENCE           AL   EMERGENCY MNGR

0149 PM     HAIL             CAIRO                   34.87N 87.14W
04/10/2009  E1.75 INCH       LIMESTONE          AL   EMERGENCY MNGR

0209 PM     HAIL             CADDO                   34.57N 87.14W
04/10/2009  E2.75 INCH       LAWRENCE           AL   EMERGENCY MNGR

0214 PM     HAIL             DECATUR                 34.61N 86.98W
04/10/2009  E2.75 INCH       MORGAN             AL   TRAINED SPOTTER

            BASEBALL HAIL REPORTED ALONG HWY 24 IN S. DECATUR.

0218 PM     HAIL             DECATUR                 34.61N 86.98W
04/10/2009  E4.25 INCH       MORGAN             AL   EMERGENCY MNGR

0224 PM     TSTM WND DMG     3 N HAZEL GREEN         34.98N 86.57W
04/10/2009                   MADISON            AL   EMERGENCY MNGR

            TREES DOWN ON HIGHWAY 231 ABOUT 3 MILES SOUTH OF THE
            ALABAMA/TENNESSEE STATE BORDER.

0232 PM     HAIL             7 SSW NEW MARKET        34.82N 86.47W
04/10/2009  E1.75 INCH       MADISON            AL   EMERGENCY MNGR

            GOLFBALL HAIL REPORTED 3 MILES SOUTH OF BUCKHORN

&&

KWEBER
Local storm report, Apr 10, 3:47 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
347 PM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     HAIL             MADISON                 34.70N 86.75W
04/10/2009  E1.75 INCH       MADISON            AL   PUBLIC

            GOLFBALL SIZED HAIL REPORTED AT THE INTERSECTION OF OLD
            MADISON PIKE AND SULLIVAN RD.

0206 PM     HAIL             MADISON                 34.70N 86.75W
04/10/2009  E2.75 INCH       MADISON            AL   EMERGENCY MNGR

            BASEBALL SIZED HAIL REPORTED AT THE INTERSECTION OF HWY
            72 AND COUNTY LINE RD.

0210 PM     HAIL             HUNTSVILLE              34.73N 86.59W
04/10/2009  E1.75 INCH       MADISON            AL   EMERGENCY MNGR

            REPORT OF GOLFBALL HAIL NEAR OAKWOOD COLLEGE.

0217 PM     HAIL             MOORES MILL             34.84N 86.52W
04/10/2009  E1.00 INCH       MADISON            AL   EMERGENCY MNGR

0217 PM     TSTM WND DMG     MERIDIANVILLE           34.85N 86.57W
04/10/2009                   MADISON            AL   EMERGENCY MNGR

            TREES KNOCKED DOWN IN MERIDIANVILLE.

0222 PM     HAIL             MOULTON                 34.48N 87.29W
04/10/2009  E1.75 INCH       LAWRENCE           AL   EMERGENCY MNGR

0223 PM     TSTM WND DMG     HAZEL GREEN             34.93N 86.57W
04/10/2009                   MADISON            AL   EMERGENCY MNGR

            TREES KNOCKED DOWN IN THE HAZEL GREEN AREA.

&&

KWEBER
Local storm report, Apr 10, 3:57 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
357 PM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     TSTM WND DMG     SYLVANIA                34.56N 85.81W
04/10/2009                   DEKALB             AL   EMERGENCY MNGR

            BUILDINGS DAMAGED IN SYLVAINA.

0339 PM     TSTM WND DMG     POWELL                  34.53N 85.90W
04/10/2009                   DEKALB             AL   EMERGENCY MNGR

            VEHICLES OVERTURNED IN THE POWELL COMMUNITY...WITH
            INJURIES.

0341 PM     TORNADO          S SYLVANIA              34.56N 85.81W
04/10/2009                   DEKALB             AL   EMERGENCY MNGR

            TORNADO REPORTED ON THE GROUND ON CR 238.

0345 PM     TORNADO          S SYLVANIA              34.56N 85.81W
04/10/2009                   DEKALB             AL   EMERGENCY MNGR

            TORNADO ON GROUND ON CR 27 NEAR HWY 75.

&&

KWHITE
Local storm report, Apr 10, 3:59 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
359 PM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TORNADO          3 E GRANT               34.53N 86.20W
04/10/2009                   MARSHALL           AL   EMERGENCY MNGR

            REPORT OF HOUSES DAMAGED IN THE PRESTON ISLAND AREA.

&&

KWEBER
Local storm report, Apr 10, 4:26 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
426 PM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             HUNTSVILLE              34.73N 86.59W
04/10/2009  M2.75 INCH       MADISON            AL   PUBLIC

            BASEBALL SIZE HAIL AT INTERSECTION OF HWY 72 AND SHAWNEE
            DR.

0210 PM     HAIL             MADISON                 34.70N 86.75W
04/10/2009  M2.00 INCH       MADISON            AL   NWS EMPLOYEE

            2 INCH HAIL IN MADISON NEAR INTERSECTION OF SLAUGHTER RD
            AND FARROW.

0250 PM     HAIL             HUNTSVILLE              34.73N 86.59W
04/10/2009  E1.50 INCH       MADISON            AL   EMERGENCY MNGR

            PING PONG BALL SIZE HAIL AT INDIAN CREEK AND US 72 IN
            MADISON COUNTY.

0305 PM     HAIL             GRANT                   34.53N 86.25W
04/10/2009  E2.75 INCH       MARSHALL           AL   EMERGENCY MNGR

            BASEBALL SIZE HAIL IN GRANT.

0305 PM     HAIL             BATTLEGROUND            34.30N 87.00W
04/10/2009  E1.75 INCH       CULLMAN            AL   BROADCAST MEDIA

            GOLF BALL SIZE HAIL DAMAGED CARS IN BATTLEGROUND.

0305 PM     TSTM WND DMG     PRICEVILLE              34.52N 86.89W
04/10/2009                   MORGAN             AL   NWS EMPLOYEE

            LARGE TREE DOWN AND LARGE BRANCHES DOWN AT INTERSECTION
            OF HWY 67 AND CAMBRIDGE DR NEAR PRICEVILLE.

0305 PM     HAIL             MORGAN CITY             34.47N 86.57W
04/10/2009  M2.75 INCH       MORGAN             AL   PUBLIC

            BASEBALL SIZE HAIL IN MORGAN CITY.

0310 PM     TSTM WND DMG     S HUNTSVILLE            34.73N 86.59W
04/10/2009                   MADISON            AL   AMATEUR RADIO

            LARGE TREE DOWN AT HOBBS ISLAND RD AND PARSONS DR.

0310 PM     HAIL             CULLMAN                 34.17N 86.84W
04/10/2009  E1.75 INCH       CULLMAN            AL   EMERGENCY MNGR

            GOLF BALL SIZE HAIL AT CULLMAN AIRPORT.

0317 PM     HAIL             LANGSTON                34.54N 86.07W
04/10/2009  E2.75 INCH       JACKSON            AL   AMATEUR RADIO

            BASEBALL SIZE HAIL IN LANGSTON.

0317 PM     HAIL             S SCOTTSBORO            34.67N 86.03W
04/10/2009  E2.75 INCH       JACKSON            AL   AMATEUR RADIO

            BASEBALL SIZE HAIL BETWEEN SCOTTSBORO AND LANGSTON.

0320 PM     TSTM WND DMG     SCOTTSBORO              34.67N 86.03W
04/10/2009                   JACKSON            AL   AMATEUR RADIO

            POWER LINES DOWN AT THE TRIPLE R IN SCOTTSBORO.

0325 PM     HAIL             POWELL                  34.53N 85.90W
04/10/2009  E0.88 INCH       DEKALB             AL   EMERGENCY MNGR

            NICKEL SIZE HAIL IN POWELL.

0335 PM     HAIL             JOPPA                   34.30N 86.56W
04/10/2009  E0.75 INCH       CULLMAN            AL   PUBLIC

            PENNY SIZE HAIL IN JOPPA.

0335 PM     HAIL             ARAB                    34.32N 86.50W
04/10/2009  E0.88 INCH       MARSHALL           AL   PUBLIC

            NICKEL SIZE HAIL IN ARAB.

&&

KWHITE

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 5:20 AM CDTSevere Thunderstorm WarningHUNCullman25 min
Apr 10, 5:27 AM CDTSevere Thunderstorm WarningHUNMarshall48 min
Apr 10, 6:04 AM CDTSevere Thunderstorm WarningHUNDeKalb27 min
Apr 10, 11:55 AM CDTTornado WarningHUNLauderdale35 min
Apr 10, 12:28 PM CDTSevere Thunderstorm WarningHUNLauderdale32 min
Apr 10, 12:31 PM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale29 min
Apr 10, 12:33 PM CDTTornado WarningHUNLauderdale27 min
Apr 10, 12:44 PM CDTTornado WarningHUNColbert, Lauderdale46 min
Apr 10, 12:47 PM CDTTornado WarningHUNLauderdale43 min
Apr 10, 12:53 PM CDTTornado WarningHUNColbert, Franklin37 min
Apr 10, 1:06 PM CDTWind AdvisoryHUNColbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more6 hr
Apr 10, 1:29 PM CDTSevere Thunderstorm WarningHUNLimestone, Madison46 min
Apr 10, 1:30 PM CDTSevere Thunderstorm WarningHUNLawrence, Morgan15 min
Apr 10, 1:32 PM CDTTornado WarningHUNLauderdale, Limestone28 min
Apr 10, 1:33 PM CDTSevere Thunderstorm WarningHUNFranklin42 min
Apr 10, 1:33 PM CDTTornado WarningHUNLimestone27 min
Apr 10, 1:45 PM CDTSevere Thunderstorm WarningHUNLawrence, Morgan45 min
Apr 10, 1:48 PM CDTSevere Thunderstorm WarningHUNLimestone27 min
Apr 10, 1:54 PM CDTTornado WarningHUNLawrence, Morgan36 min
Apr 10, 2:00 PM CDTTornado WarningHUNLimestone, Madison15 min
Apr 10, 2:01 PM CDTSevere Thunderstorm WarningHUNMadison44 min
Apr 10, 2:16 PM CDTSevere Thunderstorm WarningHUNMadison, Marshall, Morgan29 min
Apr 10, 2:20 PM CDTTornado WarningHUNLimestone, Madison, Morgan25 min
Apr 10, 2:27 PM CDTFlash Flood WarningHUNLimestone, Madison, Morgan80 min
Apr 10, 2:27 PM CDTSevere Thunderstorm WarningHUNJackson, Madison24 min
Apr 10, 2:31 PM CDTSevere Thunderstorm WarningHUNLawrence, Morgan29 min
Apr 10, 2:43 PM CDTTornado WarningHUNMadison32 min
Apr 10, 2:48 PM CDTSevere Thunderstorm WarningHUNJackson27 min
Apr 10, 2:50 PM CDTSevere Thunderstorm WarningHUNCullman, Lawrence, Morgan40 min
Apr 10, 2:54 PM CDTSevere Thunderstorm WarningHUNJackson, Marshall51 min
Apr 10, 3:05 PM CDTTornado WarningHUNJackson, Marshall25 min
Apr 10, 3:12 PM CDTTornado WarningHUNDeKalb, Jackson33 min
Apr 10, 3:14 PM CDTSevere Thunderstorm WarningHUNJackson31 min
Apr 10, 3:21 PM CDTSevere Thunderstorm WarningHUNCullman, Marshall, Morgan39 min
Apr 10, 3:27 PM CDTFlash Flood WarningHUNDeKalb, Jackson, Marshall2 hr
Apr 10, 3:30 PM CDTSevere Thunderstorm WarningHUNDeKalb, Jackson45 min
Apr 10, 3:32 PM CDTSevere Thunderstorm WarningHUNDeKalb43 min
Apr 10, 3:33 PM CDTSevere Thunderstorm WarningHUNDeKalb, Marshall27 min
Apr 10, 3:33 PM CDTTornado WarningHUNDeKalb27 min
Apr 10, 3:37 PM CDTSevere Thunderstorm WarningHUNCullman23 min
Apr 10, 3:58 PM CDTSevere Thunderstorm WarningHUNDeKalb, Marshall47 min
Apr 10, 4:02 PM CDTSevere Thunderstorm WarningHUNCullman13 min
Apr 10, 4:04 PM CDTTornado WarningHUNDeKalb26 min
Apr 10, 4:06 PM CDTTornado WarningHUNMarshall13 min
Apr 10, 4:15 PM CDTTornado WarningHUNMarshall30 min
Apr 10, 4:28 PM CDTSevere Thunderstorm WarningHUNDeKalb32 min

Nearby

Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.